U.S. doctors online nowAsk doctors free
Washington, DC
A 25-year-old female asked:

Fatigue/gas/bloat/pain/tenesmus/diarrhea/brief fevers 10 days. sharp pain/d/bloody mucus yesterday. er said labs normal, ibd unlikely. alt/ast = 43/48. on ssri. just ibs + i'm out of luck? 2nd opin?

2 doctor answers2 doctors weighed in
Dr. Joseph Woods
Pathology 29 years experience
Likely from SSRI,,,: This is likely due, at least in part, to the ssri you were put on. If you mean selective serotonin re-uptake inhibitor by ssri, it can have excessive diarrhea as a side effect, along with nausea. So it might be wise to see your doctor to try and lower your dose. Best of luck.
Dr. Andrew Hoffman
General Surgery 36 years experience
Whenever more ? : Having a 2nd doctor evaluate is fine. Testing the stool, possibly having a colonoscopy might help determine this diagnosis. Not sure why ibd is "unlikely". 2nd opinion might be best starting from the begining.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 29, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.